A 37-year-old Swiss-born man was diagnosed as having BCR-ABL–positive CML, and imatinib mesylate therapy was initiated (400 mg/d). One month later, the imatinib dosage was reduced owing to an elevation in transaminase (3 times the upper limit of normal) and alkaline phosphatase (4 times the upper limit of normal) levels. Serologic test results for human immunodeficiency virus and hepatitis A, B, and C virus were negative, and the abnormal liver test results were attributed to imatinib therapy. Four months later, the imatinib mesylate dosage was again increased to 400 mg/d. One week later, the patient developed abdominal pain, anorexia, and nausea. Abdominal computed tomography revealed ascites, hepatosplenomegaly, and diffuse infiltration of mesenteric fat. An analysis of ascitic fluid revealed a white blood cell count of 1100/μL (50% lymphocytes) (to convert to ×109/L, multiply by 0.001). Standard bacterial cultures remained sterile. Findings from a Ziehl-Neelsen stain and mycobacterial culture were negative for organisms. Imatinib therapy was discontinued. Exploratory laparoscopy revealed extensive peritonitis, and peritoneal biopsy specimens demonstrated granulomatous inflammation, with a negative Ziehl-Neelsen stain result but a positive polymerase chain reaction result for Mycobacterium tuberculosis complex and positive cultures for M tuberculosis. The patient had no history of travel to a TB endemic country, prior TB exposure, homelessness, or substance use. A chest radiograph show no abnormalities. The initiation of antituberculous therapy was followed by clinical improvement. Imatinib therapy was not restarted because of a concern for pharmacological interaction with rifampin. After 6 months of antituberculous therapy, the patient underwent a hemopoietic stem cell transplantation without further infectious complications.